MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that an ik sheath was pulled from the groin in a venous ep case.When the physician pulled the sheath out, it broke approximately 3 cm below the hub, leaving approximately 7 cm of sheath in the patient's groin.The patient had no prior groin access.Vascular surgeon was called in to remove the remaining sheath left in the groin via cut down.The sheath was successfully removed.The patient experienced no blood loss.The physician was able to continue with the procedure after the vascular surgeon removed the remaining sheath and completed the case.The patient was reported to be stable and the procedure was successful.There were no other equipment or devices used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr introducer sheath and dilator were returned for product evaluation.Visual inspection revealed that the sheath was broken close to the hub.There was a kink in the small part of the sheath shaft fragment that remained attached to the hub.The sheath shaft fragment that broke off from the hub was not deformed in any way, the sheath shaft was still round.The breakage was replicated using an ik sheath from the same product code and lot (rss902, xe03).The dilator was mated to the sheath and clamped at the distal end of the sheath.A knife was used to make a tiny cut in the sheath close to the clamp.Using a pair of pliers, the sheath hub was pulled upward, and the sheath broke almost immediately.The pattern of the breakage matches that of the sheath returned for evaluation by the customer.The sheath shaft also remained round and was not crushed or stretched.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that a tear in the sheath shaft propagated due to aggressive forces during withdrawal of the sheath leading to the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9460820
Report Number1118880-2019-00355
Device Sequence Number19605648
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberXE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR